Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Lake Charles, LA

August 30, 20145 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Aug 30, 2014, 12:09 PM CDT for 5 parishes in Louisiana. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2014, 12:09 PM CDT (17:09 UTC)
Expired
Aug 30, 2014, 6:00 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA

The radar

The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 2:30 PM CDTHEAVY RAIN 5.112 Sw Topsy, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 5.634 Wnw Kinder, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 6.492 Wsw Lake Charles, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 6.624 Nne Lake Charles, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 6.653 Wnw Lake Charles Regi, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 6.815 E Lake Charles, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 7.163 Wsw Lebleu Settlement, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 7.374 W Iowa, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 7.696 S Lake Charles, LA
Aug 30, 2:30 PM CDTHEAVY RAIN 8.63Wnw Iowa, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WGUS54 KLCH 301709
FFWLCH
LAC003-011-019-039-053-302300-
/O.NEW.KLCH.FF.W.0025.140830T1709Z-140830T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...TURKEY CREEK...MAMOU...BASILE...
  ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...REEVES...OBERLIN...OAKDALE...
  MITTIE...KINDER...ELIZABETH...
  SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAKE CHARLES REGIONAL AIRPORT...
  WESTLAKE...SULPHUR...MOSS BLUFF...LAKE CHARLES...IOWA...HAYES...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...WELSH...FENTON...ELTON...

* UNTIL 600 PM CDT

* AT 1202 PM CDT...MODERATE TO HEAVY RAIN CONTINUES FROM LAKE        
  CHARLES AND IOWA TO OAKDALE AND BASILE. RAINFALL TOTALS FROM THIS  
  MORNING RANGE FROM 2 INCHES TO AROUND 9 INCHES WITH ANOTHER INCH   
  OR MORE POSSIBLE. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY    
  ROADWAYS CLOSED AROUND THE CITY OF LAKE CHARLES AND ARE URGING     
  MOTORIST TO STAY OFF THE STREETS UNTIL THE FLOODING RECEDES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN
  LAKE...HARMONY...DURALDE...CHICOT STATE PARK...BOND...BAYOU
  CHICOT...ALLEN PARISH AIRPORT...REDDELL...PINE PRAIRIE...LEBLANC
  AND BEAVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3097 9234 3096 9228 3094 9228 3090 9224
      3082 9221 3049 9247 3048 9263 3044 9261
      3004 9294 3005 9353 3089 9280 3089 9251
      3091 9248 3095 9248 3098 9241 3099 9236

$$

TINGLER
1 follow-up statement
013 
WGUS74 KLCH 301904
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT SAT AUG 30 2014

LAC003-011-019-039-053-302300-
/O.CON.KLCH.FF.W.0025.000000T0000Z-140830T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
204 PM CDT SAT AUG 30 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
JEFFERSON DAVIS...EASTERN CALCASIEU...ALLEN...SOUTHEASTERN BEAUREGARD
AND EVANGELINE PARISHES...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA. WHILE THE 
HEAVIEST RAIN HAS ENDED FOR NOW AND URBAN FLOODING IS SUBSIDING, 
GAUGES ALONG DITCHES, BAYOUS, AND RIVERS INDICATE WATERS LEVELS ARE 
STILL RISING AS RAIN WATER FLOWS TOWARD LOWER LOCATIONS. MOTORIST 
ARE URGED TO USE CAUTION AND FIND AN ALTERNATE ROUTE IF POSSIBLE 
WHERE WATER IS FLOWING ACROSS ROADWAYS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN
LAKE...CHICOT STATE PARK...BAYOU CHICOT...ALLEN PARISH 
AIRPORT...TURKEY CREEK...PINE PRAIRIE...OAKDALE...ELIZABETH AND 
BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3097 9234 3096 9228 3094 9228 3090 9224
      3082 9221 3049 9247 3048 9263 3044 9261
      3004 9294 3005 9353 3089 9280 3089 9251
      3091 9248 3095 9248 3098 9241 3099 9236

$$

TINGLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 8:52 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 30, 8:52 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 AM CDT SAT AUG 30 2014

.UPDATE...
RAINS AND GETTING FOCUSED INTO SE TX AND SRN LA. A FLOOD WATCH AND
WARNINGS HAVE BEEN POSTED. FLASH FLOOD WARNING FOR EVANGELINE....
ALLEN...SE BEAUREGARD...EASTERN CALCASIEU... AND JEFFERSON DAVIS
PARISHES THROUGH THE NOON HOUR.

&&

.PREV DISCUSSION... /ISSUED 750 AM CDT SAT AUG 30 2014/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE...TROPICAL MOISTURE
CONTINUING TO FEED WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
THIS MORNING. WILL LIKELY SEE DRIER AIR MOVE IN FROM THE WEST THIS
AFTERNOON. UNTIL THEN...IFR AND MVFR WILL BE THE DOMINANT
CONDITIONS IN THE TAFS. RAPID CHANGES WILL CONTINUE TO MAKE IT
CHALLENGING THROUGH THE MORNING AND EARLY AFTERNOON BEFORE FINALLY
STABILIZING.

PREV DISCUSSION... /ISSUED 523 AM CDT SAT AUG 30 2014/

SYNOPSIS...TROPICAL MOISTURE WILL STREAM INTO OUR AREA THROUGH A
WEAKNESS IN THE UPPER RIDGE. PRECIP WATER VALUES EXPECTED WITH OVER
2 STANDARD DEVIATIONS FROM NORMAL INTO EARLY THIS AFTERNOON. THIS
WILL RESULT IN LOCALLY HEAVY RAINFALL WITH FLOODING POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.

SHORT TERM...THE EURO LOOKS BEST ON HANDLING THIS MOISTURE OUT OF
THE TROPICS WITH THE ASSOCIATED RAINFALL. THERE IS A SLIGHT RISK
FOR EXCESSIVE RAINFALL OVER THE FORECAST AREA TODAY. NUMEROUS
SHOWERS SHOULD HOLD TEMPS WELL BELOW CLIMO AND SHOULD NOT REACH
ANY HIGHER THAN THE UPPER 80S TODAY. GOOD UPPER LEVEL DIVERGENCE
THROUGH TODAY AND INTO TONIGHT SHOULD HELP THE RAINFALL PROCESS.

LONG TERM...A RIGHT REAR QUADRANT OF THE POLAR AND SUBTROPICAL
JET WILL LIKELY CREATE ENOUGH AGEOSTROPHIC LIFTING FOR THUNDERSTORMS
OVER THE NORTHERN PORTION OF THE FORECAST AREA ON SUNDAY. THE
SUBTROPICAL BERMUDA RIDGE IS EXPECTED TO BUILD WESTWARD INTO EAST TEXAS
LATER ON SUNDAY WITH DRIER AIR AND MORE STABLE CONDITIONS. LABOR
DAY IS LOOKING GOOD WITH ONLY A MINIMAL CHANCE OF SHOWERS.

RAIN CHANCES DECREASE AFTER TUESDAY AS THE UPPER LEVEL RIDGE
CONTINUES TO BUILD OUT OF THE EAST.

HYDROLOGY...EXPECTING NEARLY 3 INCHES OF AREAL AVERAGE RAINFALL
INTO THIS EVENING. LOCALLY UP TO 5 INCHES WILL BE POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  77  89  78  90 / 100  50  20  10  20
KBPT  81  76  90  78  90 / 100  50  30  10  30
KAEX  81  76  90  74  92 / 100  50  20  10  20
KLFT  85  75  91  77  91 / 100  50  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     JEFFERSON...ORANGE.

GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Aug 30, 5:56 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CDT SAT AUG 30 2014

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-311100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
556 AM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL
EXPECTED TODAY AND INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT.
3 TO 5 INCHES OF RAIN WILL BE POSSIBLE BY THIS EVENING. ISOLATED AMOUNTS
UP TO 6 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN CHANCES WILL TAPER OFF SUNDAY AND LABOR DAY AS HIGH PRESSURE
BEGINS TO BUILD IN FROM THE EAST.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED, REPORTS OF
FLOODING AND ROAD CLOSURES WILL BE GREATLY APPRECIATED.

GMZ450-452-455-470-472-475-311100-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
556 AM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE A FEW GUSTS IN
EXCESS OF 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED, REPORTS OF STRONG
WINDS FROM RIGS AND VESSELS ASSOCIATED WITH THUNDERSTORMS WILL BE
GREATLY APPRECIATED.

SWEENEY

In the hours before

Local storm report, Aug 30, 9:01 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   BROADCAST MEDIA

            KATC REPORTS I-10 AT MILE MARKER 29 AND I-210 AT THE NEW
            CONSTRUCTION AREA IS FLOODED.

&&

DJONES
Local storm report, Aug 30, 9:06 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER IN A HOME ONE BLOCK NORTH OF
            IMPERIAL HEALTH CENTER AT NELSON RD.

&&

DJONES
Special weather statement, Aug 30, 9:34 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 AM CDT SAT AUG 30 2014

LAZ073-TXZ215-301530-
JEFFERSON TX-WEST CAMERON LA-
934 AM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1030 AM CDT...

AT 931 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF SABINE PASS...MOVING EAST AT 20
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SEA RIM
STATE PARK...SABINE PASS AND JOHNSONS BAYOU.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2977 9423 2990 9389 2989 9389 2984 9390
      2983 9393 2984 9394 2978 9392 2982 9388
      2984 9381 2995 9377 3000 9364 2975 9356
      2972 9376 2966 9386 2967 9403 2963 9417

TINGLER
Special weather statement, Aug 30, 9:39 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
939 AM CDT SAT AUG 30 2014

LAZ053-054-301515-
IBERIA LA-ST. MARY LA-
939 AM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND IBERIA PARISHES
UNTIL 1015 AM CDT...

AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF COTE
BLANCHE ISLAND TO 33 MILES SOUTH OF BURNS POINT...MOVING NORTHEAST AT
40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...COTE
BLANCHE ISLAND...WEEKS ISLAND...BURNS POINT...GLENCOE...ELLERSLIE AND
LYDIA.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 2942 9151 2947 9131 2953 9144 2951 9156
      2973 9163 2974 9165 2970 9185 2957 9170
      2947 9179 2961 9196 2982 9184 2982 9195
      3004 9184 3006 9164 2958 9110 2954 9127
      2933 9135 2932 9137

TINGLER
Special weather statement, Aug 30, 10:09 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT SAT AUG 30 2014

LAZ052-074-301545-
VERMILION LA-EAST CAMERON LA-
1009 AM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND CAMERON PARISHES
UNTIL 1045 AM CDT...

AT 1008 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF ROCKEFELLER WILDLIFE REFUGE...
MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROCKEFELLER
WILDLIFE RANGE...ROCKEFELLER WILDLIFE REFUGE AND FLORENCE LANDING.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2958 9267 2968 9291 3003 9274 2992 9234
      2956 9253

TINGLER
Local storm report, Aug 30, 11:11 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1111 AM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
08/30/2014                   CALCASIEU          LA   EMERGENCY MNGR

            CALCASIEU PARISH EMERGENCY MANAGER REPORTS RYAN STREET TO
            HWY 14 AND I-210 TO MCNEESE STREET COVERED IN 2-3 FEET OF
            WATER.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:00 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more39 hr
Aug 30, 4:47 AM CDTSpecial Weather StatementLCHJefferson Davis43 min
Aug 30, 4:58 AM CDTAreal Flood AdvisoryLCHCalcasieu2 hr
Aug 30, 5:57 AM CDTAreal Flood AdvisoryLCHAllen, Jefferson Davis93 min
Aug 30, 7:10 AM CDTAreal Flood AdvisoryLCHAllen, Calcasieu, Cameron, Jefferson Davis110 min
Aug 30, 8:11 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Evangeline, Jefferson Davis4 hr
Aug 30, 8:47 AM CDTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion118 min
Aug 30, 8:55 AM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides, Vernon110 min
Aug 30, 9:29 AM CDTSpecial Marine WarningLCH2 hr
Aug 30, 9:35 AM CDTSpecial Marine WarningLCH55 min
Aug 30, 9:36 AM CDTRiver Flood WarningLCHCalcasieu6 days
Aug 30, 9:36 AM CDTRiver Flood WarningLCHCalcasieu4 days
Aug 30, 9:39 AM CDTSpecial Weather StatementLCHIberia, St. Mary36 min
Aug 30, 9:46 AM CDTRiver Flood WatchLCHAllen3 days
Aug 30, 9:46 AM CDTRiver Flood WatchLCHAllen4 days
Aug 30, 10:09 AM CDTSpecial Weather StatementLCHVermilion36 min
Aug 30, 10:42 AM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more2 hr
Aug 30, 10:46 AM CDTAreal Flood AdvisoryLCHAvoyelles, Rapides, Vernon119 min
Aug 30, 11:23 AM CDTSpecial Marine WarningLCH2 hr
Aug 30, 12:40 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion3 hr
Aug 30, 12:45 PM CDTAreal Flood AdvisoryLCHIberia, Saint Martin, St. Mary3 hr
Aug 30, 1:44 PM CDTSpecial Marine WarningLCH91 min
Aug 30, 3:06 PM CDTSpecial Marine WarningLCH114 min
Aug 30, 3:26 PM CDTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion3 hr
Aug 30, 5:03 PM CDTSpecial Marine WarningLCH57 min
Aug 30, 5:47 PM CDTAreal Flood WarningLCHAllen, Calcasieu, Jefferson Davis12 hr
Aug 30, 6:43 PM CDTSpecial Marine WarningLCH62 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.